Hail, Sumter
- When
- February 26, 1:45 AM EST
- Where
- Sumter County, 8 mi S of Americus
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.950, -84.233
The public reported penny-sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 25, 10:20 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1020 PM EST WED FEB 25 2004 .SHORT TERM... UPDATED TO INCLUDE WARNING AND ADVISORY FOR PORTIONS OF NORTH GEORGIA. RADAR INDICATES DRY SLOT SEEN ON WATER VAPOR IMAGERY FILLING IN AS PRECIPITATION BEGINS TO DEVELOP AS OVER RUNNING. PRESSURE DIFFERENCE BETWEEN DEVELOPING WEDGE AND LOW OVER NORTH GULF INCREASING. THIS GIVING WINDS WITH GUSTS TO NEAR WIND ADVISORY CRITERIA. WILL HANDLE WITH ZONES AND SWA IF NEEDED FOR NOW. WILL MONITOR. DIFFICULITY IS DELAY OF DEVELOPMENT OF RAIN AND MIXED PRECIPITATION. APPEARS IF MODELS CORRECT WILL SEE SOME RELATIVELY EXPLOSIVE DEVELOPMENT AS UPPER LOW GETS CLOSER. ANOTHER POTENTIAL PROBLEM WILL BE 50KT+ 850MB WINDS MOVING ACROSS N GA 06-12Z. IF WE DEVELOP DYNAMIC COOLING TO BRING WINDS DOWN TO SURFACE..THEN WITH 5-10 INCHES OF SNOW WE MAY BE LOOKING AT NEAR BLIZZARD CONDITIONS NORTHEAST. IF AVN IS RIGHT ANOTHER POSSIBLE SCENARIO WOULD BE FOR A FREEZING EVENT. LOOKING AT 00Z FFC SOUNDING...JUST A FEW DEGREES COOLING COULD MAKE FOR INTERESTING WEATHER INTO THURSDAY. STANDBY BY...THE WEATHER MAY CHANGE AGAIN. CONSIDERING WIND ADVISORY. AM MONITORING THE SITUATION. && .ATL WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER WARNING AND WINTER WEATHER ADVISORY INTO THURSDAY FOR PORTIONS OF NORTH GEORGIA. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 720 PM EST WED FEB 25 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 720 PM EST WED FEB 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...WEDNESDAY NIGHT. ...WINTER WEATHER EXPECT FOR PARTS OF NORTH GEORGIA TONIGHT... .SYNOPSIS... STRONG HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL DRIFT TO THE EAST GREAT LAKES TONIGHT. LOW PRESSURE ALONG THE GULF COAST WILL EXPAND TO THE GEORGIA FLORIDA COAST THROUGH TONIGHT. .PRIMARY HAZARD... SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS PARTS OF NORTH GEORGIA...WITH HIGHER AMOUNTS POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS. THE MOST LIKELY LOCATION FOR ACCUMULATING SLEET OR SNOW WILL BE ALONG AND NORTH OF A LINE FROM ROME TO CUMMING TO DANIELSVILLE. THE BEST TIME WILL BE AFTER MIDNIGHT. .DISCUSSION... LOW PRESSURE DRIFTING EAST ALONG THE GULF COAST WILL BRING INCREASING AMOUNTS OF MOISTURE TO THE AREA. LOW PRESSURE ALOFT WILL MOVE INTO THE AREA TONIGHT. THE COMBINATION OF COLD LOW LEVEL WINDS AND LOW PRESSURE ALOFT...WILL ALLOW THE ATMOSPHERE TO COOL ENOUGH FOR A MIXTURE OF SNOW AND SLEET TO DEVELOP OVER NORTH GEORGIA. SOME AREAS OF NORTHEAST GEORGIA COULD SEE 2 TO 4 INCHES BY MORNING. .FOR SPOTTERS... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTERS CAN SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV AND CLICKING ON GEORGIA. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SNOW OR SLEET IS EXPECTED OVER SOME AREAS OF NORTH GEORGIA THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EST WED FEB 25 2004 GAZ052>062-066>068-070>076-261705- BALDWIN-BUTTS-CLAYTON-COWETA-FAYETTE-GLASCOCK-HANCOCK-HEARD-HENRY- JASPER-JEFFERSON-JONES-LAMAR-MERIWETHER-MONROE-PIKE-PUTNAM-SPALDING- TROUP-WARREN-WASHINGTON- 945 PM EST WED FEB 25 2004 ...MIXED PRECIPITATION POSSIBLE FOR PORTIONS OF NORTH GEORGIA TONIGHT AND THURSDAY MORNING... A LOW PRESSURE SYSTEM IS DEVELOPING OFF THE ALABAMA COAST AND IS FORECAST TO MOVE NORTHEAST ACROSS SOUTH GEORGIA TONIGHT AND INTO THE ATLANTIC OFF THE GEORGIA COAST THURSDAY. PRECIPITATION ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL INCREASE ACROSS NORTH GEORGIA LATER TONIGHT. AT THE SAME TIME COLDER AIR WILL SPILL INTO GEORGIA FROM THE NORTHEAST AS A HIGH PRESSURE RIDGE BUILDS DOWN THE EAST COAST. THE ATMOSPHERE ACROSS NORTH GEORGIA HAS BEGUN TO BECOME COLD ENOUGH FOR RAIN TO POSSIBLY BECOME MIXED WITH SNOW OR SLEET AFTER MIDNIGHT AND CONTINUE INTO THURSDAY MORNING. WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE PORTIONS OF NORTH GEORGIA GENERALLY NORTH OF INTERSTATE 20. SOUTH OF THAT AREA TO A LINE FROM LAGRANGE TO BARNESVILLE TO MILLEDGEVILLE TO SANDERSVILLE A MIX OF RAIN...SLEET AND SNOW IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. THE GROUND IS WARM ENOUGH SO THAT IF ANY MIXED PRECIPITATION FALLS IN THIS AREA...IT SHOULD MELT...BUT A THIN COASTING MAY BE SEEN ON SOME EXPOSED AREAS SUCH AS GRASS..TREES OR BRIDGE RAILINGS. THE TRACK OF THE STORM IS UNCERTAIN...THUS MAKING EXACT FORECAST OF PRECIPITATING TYPE AND ACCUMULATIONS HIGHLY VARIABLE IN THIS AREA. PEOPLE IN NORTH GEORGIA SHOULD STAY UPDATED ON THIS THREATENING STORM SYSTEM. ANYONE PLANNING ON TRAVEL TONIGHT AND THURSDAY ACROSS NORTH GEORGIA SHOULD BE ESPECIALLY ALERT TO THE CHANGING WEATHER CONDITIONS. BRIDGES AND OVERPASSES COULD BECOME ICY. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST STATEMENTS CONCERNING THIS WINTER WEATHER SITUATION. FOR ADDITIONAL INFORMATION GO TO WEATHER.GOV AND CLICK ON GEORGIA.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The public reported penny-sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386109.